How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Macy RN Your Own Question
Macy RN
Macy RN, RN CHPN
Category: Health
Satisfied Customers: 805
Experience:  RN of 19 years.Experienced in ER, Critical Care, Surgery, Nutrition, Peds,OB/Gyn and Hospice.
5260558
Type Your Health Question Here...
Macy RN is online now
A new question is answered every 9 seconds

Can someone choke to death on their own saliva

Resolved Question:

No Comment Added
Submitted: 9 years ago.
Category: Health
Expert:  Macy RN replied 9 years ago.

Hello,

Yes it is possible if their saliva if there saliva is extremely thick.

A person can develop a mucus plug which cuts off their airway.

This is usually in a person that has a compramised airway already such as on a ventilator.

If you have a specific example let me know.

Best Wishes,

Macy

Macy RN and 2 other Health Specialists are ready to help you
Customer: replied 9 years ago.
Reply to Macy RN's Post: I do not have a problem with thick mucus. I have a panic disorder that makes me feel that I am choking everytime I try to swallow, which makes me swallow more. I am worried that I may make myself choke on my saliva.
Expert:  Macy RN replied 9 years ago.

In a normal healthy person with thin saliva you don't have to worry about choking on your saliva.

The reason you are feeling way is that anxiety can make your throat feel tighter.

Are you taking any anxiety medications or seeing a therepist?

Customer: replied 9 years ago.
Reply to Macy RN's Post: I am taking clorazapate for anxiety. I have been prescribed depakote but afraid to take it due to the side effects. Do you think that is a good medication to take for this? they are 125mg per tab.
Expert:  Macy RN replied 9 years ago.

I can understand your worry about taking Depakote.

Was it prescribed for the anxiety or something else?

 

Macy RN and 2 other Health Specialists are ready to help you